Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 58, NWS Buffalo, NY

June 24, 2011

NWS Buffalo, NY issued this small craft advisory at Jun 24, 2011, 3:43 AM EDT. It took effect at Jun 24, 2011, 2:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2011, 3:43 AM EDT (07:43 UTC)
In effect from
Jun 24, 2011, 2:00 PM EDT
Expired
Jun 25, 2011, 1:59 PM EDT
In force
24 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WHUS71 KBUF 240743
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
343 AM EDT FRI JUN 24 2011

LEZ040-041-241545-
/O.NEW.KBUF.SC.Y.0058.110624T1800Z-110625T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
343 AM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
EDT SATURDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
761 
WHUS71 KBUF 241504
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1104 AM EDT FRI JUN 24 2011

LEZ040-041-242315-
/O.CON.KBUF.SC.Y.0058.110624T1800Z-110625T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1104 AM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY.

* WINDS...SOUTHWEST INCREASING TO 15 TO 20 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
079 
WHUS71 KBUF 241937
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT FRI JUN 24 2011

LEZ040-041-250345-
/O.EXT.KBUF.SC.Y.0058.000000T0000Z-110625T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
337 PM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
SATURDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TONIGHT...THEN
  BUILDING TO 4 TO 6 FEET AGAIN ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/LEVAN
677 
WHUS71 KBUF 250141
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EDT FRI JUN 24 2011

LEZ040-041-251000-
/O.CON.KBUF.SC.Y.0058.000000T0000Z-110625T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
941 PM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
962 
WHUS71 KBUF 250725
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
325 AM EDT SAT JUN 25 2011

LEZ040-041-251530-
/O.CON.KBUF.SC.Y.0058.000000T0000Z-110625T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
325 AM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
986 
WHUS71 KBUF 251336
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
936 AM EDT SAT JUN 25 2011

LEZ040-041-252145-
/O.CON.KBUF.SC.Y.0058.000000T0000Z-110625T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
936 AM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
178 
WHUS71 KBUF 251759
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
159 PM EDT SAT JUN 25 2011

LEZ040-041-251900-
/O.CAN.KBUF.SC.Y.0058.000000T0000Z-110625T2200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
159 PM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

RSH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 1:41 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 24, 1:41 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
141 AM EDT FRI JUN 24 2011

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK WITH A
SLOW MOVING COLD FRONT AND AREA OF LOW PRESSURE BRINGING SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. CONDITIONS
WILL IMPROVE SOME ON SATURDAY WITH JUST A FEW PASSING SHOWERS
ALTHOUGH IT WILL BE UNSEASONABLY COOL. DRY WEATHER WILL RETURN ON
SUNDAY WITH MIDSUMMER WARMTH ARRIVING AGAIN NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
10 PM UPDATE...LINE OF STORMS WHICH CROSSED FAR WESTERN NY DURING
MID AND LATE AFTERNOON AND THE GENESEE VALLEY EARLY THIS EVENING
WAS NOW WORKING ACROSS LEWIS COUNTY E OF LK ONTARIO. IN ITS
WAKE...DRY WX COVERS ALL OF WESTERN NY LATE THIS EVENING WITH A
GOOD DEAL OF CLEARING. ANOTHER BATCH OF SHOWERS HAS BEEN SKIRTING
THE SOUTHERN TIER WITH THE BULK OF THIS ACTIVITY REMAINING IN NW
PA. QUESTION FOR THE NIGHT IS IF/WHEN ANY SHOWERS REDEVELOP. THERE
HAVE BEEN A SCATTERING OF SHOWERS OVER LOWER MICH AND SRN ONTARIO
EARLIER THIS EVENING...BUT THEY ARE TENDING TO WEAKEN. FLOW HAS
TURNED MORE 250 ACROSS WESTERN NY SO MUCH OF THIS ACTIVITY WILL
STAY NORTH OF LK ERIE FOR SEVERAL MORE HOURS TOWARD
TORONTO...BUT EVEN THOSE WILL BE LIGHT. LATEST HRRR SHOWS LITTLE
OVERNIGHT...AND 00Z NAM JUST IN HAS PULLED BACK FROM ITS LK ERIE
INDUCED ACTIVITY TWD MORNING. WILL THEREFORE DROP POPS BACK A
LITTLE...BUT STILL EDGE INTO 30 RANGE AFTER 06-08Z IN WEST FOR ANY
UPSTREAM ACTIVITY WHICH HANGS ON AS LAKE WILL LOSE ANY STABILIZING
INFLUENCE OVERNIGHT. MORE SOLID CLOUD DECK WORKS INTO WEST BY MORNING AS
UPPER LOW APPROACHES. NO CHANGES FOR FRIDAY AT THIS TIME.

PREV DISC FOLLOWS...

WITH MOIST CYCLONIC FLOW AND SEVERAL SHORTWAVES DURING THE DAY
FRIDAY...EXPECT PERIODS OF SHOWERS THROUGH THE DAY. THE EASTERN HALF
OF THE CWA SHOULD DESTABILIZE ENOUGH TO SUPPORT SCATTERED STORMS AS
WELL DURING THE AFTERNOON DURING DAYTIME HEATING. FARTHER WEST...
EXTENSIVE CLOUD COVER AND SHOWERS SHOULD PREVENT THIS ACROSS WESTERN
NY.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
IT WILL BE SEASONABLY COOL FOR THE BULK OF THIS PERIOD WITH MORE
SETTLED WEATHER GRADUALLY RETURNING TO THE REGION. A LONG WAVE
PROGRESSIVE TROUGH OVER THE LOWER GREAT LAKES ON SATURDAY WILL BE
RESPONSIBLE FOR THE COOL WEATHER BUT IT WILL QUICKLY GIVE WAY TO AN
EQUALLY PROGRESSIVE LOW AMPLITUDE RIDGE. SOME DETAILS...

A TROUGH CENTERED OVER THE UPPER GREAT LAKES FRIDAY EVENING WILL DIG
SOUTHEAST ACROSS LAKE ONTARIO BY SATURDAY EVENING AS THE LAST IN A
SERIES OF SHORTWAVES WILL DIVE SOUTHEAST ACROSS LAKE HURON. WHILE
THE MOIST CYCLONIC FLOW IN ADVANCE OF THIS VIGOROUS SHORTWAVE WILL
PROBABLY YIELD SOME MORE SHOWERS...THE MAJORITY OF FRIDAY NIGHT
SHOULD BE RAIN FREE. THE EXCEPTION TO THIS WILL BE EAST OF LK
ONTARIO WHERE STRONGER DYNAMICS (HGT FALLS) AND A DEEPER MOISTURE
FIELD SHOULD SUPPORT THE USE OF LIKELY POPS.

ON SATURDAY...THE AFOREMENTIONED VIGOROUS SHORTWAVE WILL TRACK
DIRECTLY ACROSS THE FORECAST AREA DURING THE MORNING HOURS. THIS
FEATURE WILL TOUCH OFF MORE SCATTERED SHOWER ACTIVITY...AND POSSIBLY
EVEN A LOW TOPPED THUNDERSTORM OR TWO. AT THIS POINT...AM NOT
IMPRESSED AT ALL WITH THE LAPSE RATES DURING THE PASSING OF THE
SHORTWAVE BUT THIS IS A CASE WHERE THE STRENGTH OF THE SHORTWAVE
ITSELF COULD EASILY OUT WEIGH THE FEEBLE/NON EXISTENT INSTABILITY.

AS THE TROUGH PUSHES EAST OF THE FORECAST AREA SATURDAY AFTERNOON
AND NIGHT...AN AMPLIFYING RIDGE WILL BUILD ACROSS ALL OF THE UPPER
GREAT LAKES. THIS WILL GRADUALLY BRING AN TO THE SHOWER ACTIVITY
FROM WEST TO EAST.

SINCE THE CORE OF THE COLDEST H85 AIR WILL PASS OVER OUR REGION ON
SATURDAY...SFC TEMPS WILL LIKELY NOT MAKE IT OUT OF THE 60S IN MOST
AREAS. THE USUAL WARM EXCEPTION WILL BE IN THE GENESEE VALLEY AND
FINGER LAKES. THIS COULD MAKE SATURDAY THE COOLEST DAY IN NEARLY TWO
WEEKS...WITH THE MERCURY AVERAGING NEARLY 10 DEGREES F BELOW NORMAL.
FOR SATURDAY NIGHT THE COOL AIRMASS WILL COMBINE WITH CLEARING SKIES
TO ALLOW TEMPS TO DROP OFF THROUGH THE 50S...WITH A FEW SRN TIER
VALLEYS DIPPING THEIR TOES INTO THE UPPER 40S.

THE H5 RIDGE WILL BUILD ACROSS THE EASTERN GREAT LAKES AND CANADIAN
PROVINCES SUNDAY AND SUNDAY NIGHT WHILE SFC HIGH PRESSURE WILL DRIFT
ACROSS OUR FORECAST AREA. THIS WILL TRANSLATE INTO CLEAR SKIES AND A
BEAUTIFUL ENDING TO THE WEEKEND. TEMPERATURES SUNDAY WILL REBOUND
NICELY AFTER A VERY COOL NIGHT...AS READINGS WILL TOP OUT IN THE MID
TO UPPER 70S FOR MOST LOCALE (LOW 80S GEN VALLEY).

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
WE CAN ANTICIPATE A RETURN TO SUMMER WARMTH AND INCREASED HUMIDITY
DURING THIS PERIOD AS A LOW AMPLITUDE PROGRESSIVE PATTERN WILL BE IN
PLAY. THE MAIN WEATHER MAKER DURING THIS PERIOD WILL BE A RELATIVELY
FLAT TROUGH THAT WILL SKIRT ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT...THEN OUR ATTENTION WILL TURN TO A VERY WARM RIDGE THAT WILL
BUILD INTO THE REGION LATE IN THE WEEK. THE RIDGE WILL LIKELY BRING
US SOME OPPRESSIVE HEAT AND HUMIDITY...BUT THATS GETTING A LITTLE
AHEAD OF OURSELVES. LETS LOOK AT THE DETAILS UP TO THAT POINT FIRST.

THE FIRST OF TWO RIDGES DURING THIS PERIOD WILL PUSH OFF TO OUR EAST
ON MONDAY WHILE A SHORTWAVE WILL CROSS THE MISSISSIPPI VALLEY TO THE
MID WEST. THIS SHOULD ENABLE US TO SQUEEZE ONE MORE DRY WEATHER DAY
OUT OF THE FORECAST...AND FOR THOSE THAT LIKE IT WARM...H85 TEMPS
WILL SURGE INTO THE MID TEENS SO THIS SHOULD SUPPORT SFC HIGHS OF 80
TO 85.

SHOWERS WILL MOVE ACROSS PARTS OF THE REGION MONDAY NIGHT JUST AHEAD
OF THE MID WEST SHORTWAVE...THEN AS THE ASSOCIATED SFC FRONTAL
SYSTEM MOVES ACROSS THE EASTERN GREAT LAKES TUESDAY AND TUES EVE...
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. THIS WILL
MAKE TUESDAY THE MOST UNSETTLED DAY OF THIS LONG TERM PERIOD.

EXPANSIVE HIGH PRESSURE WILL THEN WORK ACROSS OUR FORECAST AREA
WEDNESDAY AND THURSDAY WHILE ITS SUPPORTING H5 RIDGE WILL BE BUSY
AMPLIFYING OVER THE MISSISSIPPI VALLEY. THIS WILL PRODUCE TWO SUN
FILLED DAYS FOR MID WEEK WITH DAYTIME HIGHS GENERALLY IN THE LOW TO
MID 80S.

AS MENTIONED EARLIER...THERE WILL THEN BE THE POTENTIAL FOR SOME
VERY WARM/HOT AND HUMID WEATHER TO END THE WORK WEEK AS BOTH THE
GEFS AND ECMWF SUGGEST THAT H85 TEMPS OF 20-24C WILL CROSS THE GREAT
LAKES REGION INTO OUR FORECAST AREA FOR FRIDAY. WITH THE CREST OF
THE RIDGE OVER THE ERN GR LAKES...DRY WEATHER SHOULD PERSIST.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
BY LARGE...SATELLITE AND OBSERVATIONAL TRENDS SUGGEST A MORE
OPTIMISTIC PICTURE THAN NAM/GFS MOS GUIDANCE. SATELLITE SHOWS SOME
BREAKS IN CLOUDS UPSTREAM...WITH LARGELY VFR CONDITIONS
IMMEDIATELY UPSTREAM. WHILE IT IS POSSIBLE MVFR CIGS MAY FILL
IN...FEEL THE ONLY TAF SITE WHERE CIGS WILL LIKELY LOWER TO IFR IS
AT JHW...WHERE A SIMILAR LOCATION IN BFD HAS DEVELOPED A LOW CIG.
THROUGH 12Z SHOWERS SHOULD BE SCATTERED IN NATURE...PROVIDING ONLY
A BRIEF IMPACT TO JHW/ART...WITH BUF/IAG/ROC LIKELY TO REMAIN DRY.

AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION FROM THE WEST
THIS MORNING...WITH GUIDANCE MIXED IN TERMS OF TIMING SHOWERS.
WHILE CONFIDENCE IN SPECIFIC TIMING OF SHOWERS IS LOW...KEY ON THE
NAM/HRRR TIMING WHICH CORRESPONDS WELL WITH THE APPROACH OF THE
UPPER LEVEL FEATURE. THIS BRINGS IN SHOWERS AND LOWER CIGS IN
WESTERN LOCATIONS THIS MORNING...AND TO EASTERN TAF SITES THIS AFTERNOON.

AFTER THIS PASSES...THE REGION WILL BE UNDER THE UPPER TROF...AND
GENERALLY ACCEPT GUIDANCE IN BRINGING MVFR CIGS LATE AFTERNOON
INTO TONIGHT. THIS IS SUPPORTED BY UPSTREAM OBS...WHERE CIGS
AVERAGE 1500 FT BENEATH THIS TROF.

OUTLOOK...
FRIDAY NIGHT...VFR/MVFR WITH A FEW ROUNDS OF SHOWERS AND
THUNDERSTORMS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
SUNDAY AND MONDAY...VFR.
TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
LOW PRESSURE WILL MOVE FROM THE CENTRAL LAKES INTO WESTERN QUEBEC BY
LATE FRIDAY WITH A TRAILING COLD FRONT CROSSING THE LOWER LAKES
TONIGHT. SOUTHWEST WINDS WILL INCREASE IN THE WAKE OF THIS COLD
FRONT. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA
FRIDAY AFTERNOON ON LAKE ERIE AS THE SOUTHWEST WINDS FUNNEL UP THE
LAKE. CHOPPY CONDITIONS WILL CONTINUE THROUGH SATURDAY ON BOTH LAKES
ERIE AND ONTARIO AS MODERATE WEST TO SOUTHWEST WINDS CONTINUE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/SFM
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...APFFEL
MARINE...HITCHCOCK
Hazardous weather outlook, Jun 23, 4:56 AM EDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
456 AM EDT THU JUN 23 2011

NYZ001>008-010>014-019>021-085-240900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
456 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON HAVE THE THE POTENTIAL TO BECOME
STRONG TO SEVERE....WITH THE GREATEST SEVERE WEATHER THREAT BEING
FROM DAMAGING WIND GUSTS AND HAIL. HEAVY RAINFALL MAY ALSO CAUSE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
456 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON HAVE THE THE POTENTIAL TO BECOME
STRONG TO SEVERE....WITH THE GREATEST SEVERE WEATHER THREAT BEING
FROM DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jun 24, 12:52 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1252 AM EDT FRI JUN 24 2011

NYZ008-240630-
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1252 AM EDT FRI JUN 24 2011

THUNDERSTORMS WILL MOVE ACROSS LEWIS COUNTY THROUGH 230 AM. EXPECT
A BAND OF MODERATE TO HEAVY RAIN TO FALL WITH THIS...ROUGHLY
EXTENDING FROM HIGHMARKET...TO LOWVILLE...TO CROGHAN...WHERE UP TO
AN INCH OF RAIN WILL FALL DURING THIS TIME. THIS MAY CAUSE PONDING
OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:39 PM EDTSpecial Weather StatementBUFLewis51 min
Jun 24, 1:44 PM EDTAreal Flood AdvisoryBUFOntario, Wayne3 hr
Jun 24, 3:02 PM EDTSpecial Weather StatementBUFLewis73 min

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.